MAUDE Adverse Event Report: TORNIER INC LATITUDE EV ULNAR STEM 75 MM MEDIUM LEFT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED

TORNIER INC LATITUDE EV ULNAR STEM 75 MM MEDIUM LEFT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Catalog Number 0030121
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Inadequate Osseointegration (2646)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
During a surgical procedure, the #5 flexible reamer broke while being used on a patient's elbow.Both pieces of the reamer were retrieved, and an x-ray was taken, which showed no abnormalities.The original intended procedure was the removal of hardware from the right elbow, insertion of a cement antibiotic spacer, irrigation and debridement of the right elbow, and bursectomy of the olecranon bursa.The user encountered problems related to device failure and malfunction.
 
Additional Manufacturer Narrative
Corrections: device code, clinical signs code: the reported event was confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: a visual examination of the device reveals wear, shearing, and divots in the poly bushing of the ulnar stem.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The investigation determined that patient factors were the root cause, with the healthcare provider performing the revision surgery indicating that the patient's weight caused excessive mechanical loading on the implant.The revision surgery targeted not the metal portion of the ulnar stem, but rather the poly bushing, which was confirmed to be damaged.Without x-rays or additional information provided by the healthcare provider, the loosening of the metal stem cannot be confirmed.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LATITUDE EV ULNAR STEM 75 MM MEDIUM LEFT
Common Device Name
PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18822906
Report Number0001649390-2024-00081
Device Sequence Number4462720
Product Code JDB
UDI-Device Identifier00846832002580
UDI-Public00846832002580
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100562
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0030121
Device Lot NumberCC0218338020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight166 KG